Reactions Weekly

, Volume 1635, Issue 1, pp 118–118 | Cite as

Dipyrone

Urticaria: case report
Case report
  • 37 Downloads
Author Information

An event is serious (FDA MedWatch definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * requires intervention to prevent permanent impairment or damage

A 64-year-old man developed urticaria during treatment with dipyrone [metamizole].

The man, who received parenteral dipyrone 2 g and diclofenac to treat painful renal colic, presented after 6 hours with generalised itchy wheals. Despite treatment with oral corticosteroids and antihistamines, his urticaria lasted for 3 days. His skin prick test, intradermal test and single-blind placebo-controlled oral challenge (SBPCOC) with diclofenac and dipyrone was negative. His single-blind placebo-controlled parenteral challenge (SBPCPC) with IM diclofenac was also negative but, SBPCPC with IM dipyrone 2 g caused a maculopapular rash 7 hours after administration showing positive results. He was finally diagnosed with dipyrone-induced urticaria with high parenteral doses of dipyrone.

Author comment: "Our final diagnosis was [dipyrone]-induced urticaria with high parenteral doses of [dipyrone]."

Reference

  1. Prados M, et al. Accelerated-type reactions to high parenteral doses of metamizole in patients who tolerated therapeutic doses of oral metamizole and other NSAIDs. Journal of Investigational Allergology and Clinical Immunology 26: 378-379, No. 6, 2016. Available from: URL: http://doi.org/10.18176/jiaci.0098 - SpainCrossRefPubMedGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2017

Personalised recommendations